Journal of Dynamics and Differential Equations

, Volume 25, Issue 2, pp 477–503

Evolution Problems with Nonlinear Nonlocal Boundary Conditions


DOI: 10.1007/s10884-013-9303-8

Cite this article as:
Benedetti, I., Taddei, V. & Väth, M. J Dyn Diff Equat (2013) 25: 477. doi:10.1007/s10884-013-9303-8


We provide a new approach to obtain solutions of evolution equations with nonlinear and nonlocal in time boundary conditions. Both, compact and noncompact semigroups are considered. As an example we show a “principle of huge growth”: every control of a reaction-diffusion system necessarily leads to a profile preserving nonlinear huge growth for an appropriate initial value condition. As another example we apply the approach with noncompact semigroups also to a class of age-population models, based on a hyperbolic conservation law.


Nonlinear boundary condition Nonlocal boundary condition Function triple degree Nonlinear Fredholm map Semilinear partial differential equation Nonuniqueness Profile-preserving growth Age-population model 

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  • Irene Benedetti
    • 1
  • Valentina Taddei
    • 2
  • Martin Väth
    • 3
  1. 1.Department of Mathematics and Computer ScienceUniversity of PerugiaPerugiaItaly
  2. 2.Department of Physical, Mathematical and Computer SciencesUniversity of Modena and Reggio EmiliaModenaItaly
  3. 3.Department of Mathematics (WE1)Free University of BerlinBerlinGermany

Personalised recommendations